MAUDE Adverse Event Report: STRYKER SPINE-US XIA II TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US XIA II TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 03807028
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the instrument broke off during surgery.No adverse consequences to the patient is reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the customer reported event of a was confirmed via visual inspection.The tip of the instrument was confirmed to be fractured off.The fracture did not occur at the pin.The fractured piece was not returned.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was found to be manufactured in 2006.Conclusion: it is most likely that the tip fractured due to wear as this device was over 12 years old at the time of the event.
 
Event or Problem Description

Brand Name
XIA II TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7831430
Report Number0009617544-2018-00212
Device Sequence Number2446664
Product Code LXH
UDI-Device Identifier07613327262292
UDI-Public07613327262292
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03807028
Device Lot Number060073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1